Alert archive / Nebraska / Winter Storm Watches in 2018
Winter Storm Watch 5, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Mar 3, 2018, 3:58 AM CST for 6 counties in Nebraska. It took effect at Mar 5, 2018, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 3:58 AM CST (09:58 UTC)
- In effect from
- Mar 5, 2018, 12:00 AM CST
- Expired
- Mar 4, 2018, 4:14 PM CST
- In force
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2491 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Mar 2, 10:39 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 2, 10:39 PM CST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1039 PM CST Fri Mar 2 2018 .SHORT TERM...(This evening through Saturday) Issued at 317 PM CST Fri Mar 2 2018 Upper level ridging will dominate the weather tonight and Saturday ahead of a deep long wave trough digging south along the west coast. Winds will decouple tonight as the surface pressure gradient relaxes. Have went with the lower guidance for lows due to the light winds and fairly dry air in place. The exception will be across far eastern portions of north central Nebraska around O'Neill and Ewing where south winds will stay up a bit and lows will be in the lower 30s. As the long wave trough begins to inch toward the central plains Saturday, surface low pressure will begin to deepen along the lee of the Rockies across northeast Colorado. This will turn winds to the southeast across the area, with warmer air working northwest into the region. Highs most locations will reach the 60s, with lower 70s possible across far southwest Nebraska. .LONG TERM...(Saturday night through Friday) Issued at 317 PM CST Fri Mar 2 2018 Latest ECMWF run continues on track with northern trajectory and latest GFS has closed low moving further north. Very warm night Saturday night with increasing waa ahead of system and low level jet. Moisture advection continues mainly east of forecast area through the night into Sunday. TD's in the 40s over north central Nebraska. Highs in the 30s and 40s northwest with 50s and 60s elsewhere. We are outlooked for convective weather to the east of a Bassett to Curtis line sunday afternoon into evening. This will depend largely on location of dryline bulge. With uncertainty of focus have left out of the forecast for now and left rain changing to snow. If system slows down and moisture moves further east with easterly flow beginning Saturday evening convection could be further west. Dry slot looks to play a major role. Changing to snow in Sheridan County by 10pm cst 9pm mst and then moving east through the early morning with all snow by 12z across the forecast area. Strong winds begin Sunday evening over the Panhandle and spread east through the early morning hours and really ramp up through the day on Monday. Have increased following consmos. Winds of 30 to 30 with gusts approaching 55 not out of the question through the day on Monday as the upper low deepens. Highs in the 30s north on Monday and the 40s south. This will result in snow, no snow, rain snow mixed and then rain through the afternoon. Winds decreasing over night but still strong through the day on Tuesday as snow ends over the north from west to east with trace amounts of accumulation additional. Highs in the 30s Tuesday and then into the 30s and 40s Wednesday and then the 40s and 50s Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1035 PM CST Fri Mar 2 2018 VFR conditions currently prevail with clear skies and light winds, generally out of the southeast, being observed. VFR conditions will continue through the TAF period. Skies will remain clear- mostly clear. Otherwise, light winds will continue rest of tonight and tomorrow, largely staying under 10 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Power AVIATION...ET
Hazardous weather outlook, Mar 2, 3:40 PM CST, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CST Fri Mar 2 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-032145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CST Fri Mar 2 2018 /240 PM MST Fri Mar 2 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A storm system moving out of the Rockies will affect parts of the central and northern plains Sunday into Monday. 2 to 5 inches of snow is possible Sunday night into Monday along and north of a line from O'Neill to Ainsworth to Rushville. Very strong winds are expected across all of western and north central Nebraska Monday, with gusts over 60 mph possible. The track of the storm and impact across this region are becoming more defined. Harsher conditions could develop if the storm slows down, strengthens or the storm track changes. Check later forecasts as the details of the storm and impacts will become more certain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:57 AM CST | High Wind Watch | LBF | Arthur, Blaine, Chase, Cherry, Custer, Deuel and 14 more | 36 hr |
Nearby
Winter Storm Watches in Nebraska, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.